Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 46, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 17, 2008, 6:47 AM CDT for Dent County, Texas County, Missouri. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 17, 2008, 6:47 AM CDT (11:47 UTC)
- Expired
- Mar 17, 2008, 7:15 AM CDT
- In force
- 28 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Dent County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 142 km from the middle of the area, began a volume at 11:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 17, 6:50 AM CDT | HAIL 0.88 | 9 W Licking, MO | NICKEL HAIL COVERED GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1728 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 171147
SVRSGF
MOC065-215-171215-
/O.NEW.KSGF.SV.W.0046.080317T1147Z-080317T1215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
647 AM CDT MON MAR 17 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
SOUTHWESTERN DENT COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 715 AM CDT.
* AT 645 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR HAZELTON...OR 13 MILES NORTH OF HOUSTON...
MOVING EAST AT 50 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER
SIZE HAIL.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LICKING BY 655 AM CDT.
THE TOWN OF DARIEN IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
LAT...LON 3744 9157 3740 9214 3757 9220 3760 9201
3760 9182 3764 9182 3767 9162
TIME...MOT...LOC 1147Z 261DEG 43KT 3751 9200
$$
TERRY2 follow-up statements
000
WWUS53 KSGF 171204
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
704 AM CDT MON MAR 17 2008
MOC065-215-171215-
/O.CON.KSGF.SV.W.0046.000000T0000Z-080317T1215Z/
TEXAS MO-DENT MO-
704 AM CDT MON MAR 17 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR NORTHERN TEXAS AND WEST CENTRAL DENT COUNTIES...
AT 700 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR LICKING...OR 16 MILES SOUTHWEST OF SALEM...
MOVING EAST AT 45 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER
SIZE HAIL.
THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHERN TEXAS AND WEST CENTRAL DENT COUNTIES...INCLUDING THE TOWN OF
DARIEN.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
LAT...LON 3746 9216 3757 9220 3760 9201 3760 9182
3764 9182 3767 9162 3753 9159 3752 9159
3749 9158 3748 9158
TIME...MOT...LOC 1204Z 257DEG 43KT 3756 9175
$$
TERRY000
WWUS53 KSGF 171209
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
710 AM CDT MON MAR 17 2008
MOC215-171220-
/O.CAN.KSGF.SV.W.0046.000000T0000Z-080317T1215Z/
TEXAS MO-
710 AM CDT MON MAR 17 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TEXAS COUNTY IS
CANCELLED...
LAT...LON 3752 9172 3757 9177 3759 9176 3760 9177
3760 9179 3764 9182 3767 9162 3756 9160
TIME...MOT...LOC 1210Z 257DEG 43KT 3758 9166
$$
MOC065-171215-
/O.CON.KSGF.SV.W.0046.000000T0000Z-080317T1215Z/
DENT MO-
710 AM CDT MON MAR 17 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR WEST CENTRAL DENT COUNTY...
AT 705 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER WEST CENTRAL DENT COUNTY...OR 12 MILES
SOUTHWEST OF SALEM...MOVING EAST AT 45 MPH. THIS STORM IS CAPABLE OF
PRODUCING QUARTER SIZE HAIL.
THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST
CENTRAL DENT COUNTY.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
LAT...LON 3752 9172 3757 9177 3759 9176 3760 9177
3760 9179 3764 9182 3767 9162 3756 9160
TIME...MOT...LOC 1210Z 257DEG 43KT 3758 9166
$$
TERRYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 3:15 AM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Mar 17, 3:15 AM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
315 AM CDT MON MAR 17 2008
.DISCUSSION...
A VERY ACTIVE 48 HOURS OR SO IS ON TAP FOR THE MISSOURI OZARKS.
THE LATEST DATA CONTINUES TO SUPPORT VERY HEAVY RAINFALL WITH
FLOODING ALMOST A SURE BET AT LEAST OVER PORTIONS OF THE OZARKS.
THERE ALSO CONTINUES TO BE A THREAT FOR SEVERE THUNDERSTORMS...
WITH THE SEVERE POTENTIAL HIGHLY DEPENDENT ON A FEW KEY FACTORS.
CURRENTLY...UPPER LEVEL LOW PRESSURE CONTINUES TO DIG SOUTH ACROSS
ARIZONA. MEANWHILE...A LOW LEVEL JET CONTINUES TO STRENGTHEN
ACROSS THE SOUTHERN PLAINS WITH AREA PROFILERS ALREADY INDICATING
A SLIGHT VEERING OF THIS FEATURE. AT THE SURFACE...LOW PRESSURE IS
DEEPENING ACROSS WESTERN TEXAS WITH A WARM FRONT BEGINNING TO
DEVELOP NORTHEAST FROM THE LOW AND EXTENDING ACROSS OKLAHOMA INTO
CENTRAL MISSOURI. SOUTH OF THE DEVELOPING FRONT...GULF MOISTURE IS
SURGING NORTHWEST WITH 60 DEGREE SURFACE DEW POINTS NOW MAKING IT
INTO WESTERN NORTH TEXAS.
THIS MORNING...EXPECT ELEVATED SHOWERS AND THUNDERSTORMS TO
DEVELOP WEST OF HIGHWAY 65 AND NORTH OF HIGHWAY 60 AS THE LOW
LEVEL JET CONTINUES TO VEER OVER THE REGION. MID LEVEL LAPSE RATES
AND SPEED SHEAR WILL SUPPORT AT LEAST A MARGINAL HAIL THREAT. BY
THIS AFTERNOON...THE LOW LEVEL JET WILL START TO WEAKEN AND SHIFT
EAST. THE MAIN THREAT FOR SHOWERS AND THUNDERSTORMS IS THEREFORE
EXPECTED TO SHIFT TO ALONG THAT DEVELOPING WARM FRONT ACROSS
SOUTHEAST KANSAS AND CENTRAL MISSOURI. NOT LOOKING AT MUCH OF A
SEVERE THREAT THIS AFTERNOON...ALTHOUGH AN ISOLATED HAILER CANNOT
BE DISCOUNTED. WENT ON THE HIGH SIDE OF MOS GUIDANCE FOR
TEMPERATURES GIVEN THE MAGNITUDE OF WARM ADVECTION EXPECTED AND AT
LEAST THE POTENTIAL FOR A FEW BREAKS IN THE CLOUDS...ESPECIALLY
SOUTH OF THE INTERSTATE. LAST BUT NOT LEAST...WINDS WILL BE A
CONCERN TODAY. BRISK AND GUSTY SOUTH TO SOUTHEAST WINDS WILL
PERSIST FOR MUCH OF THE DAY. WILL NEED TO WATCH THE AMOUNT OF
MIXING CLOSELY AS A SLIGHTLY HIGHER MIXING HEIGHT COULD SUPPORT
WIND GUSTS APPROACHING ADVISORY CRITERIA.
THINGS REALLY START TO GET INTERESTING TONIGHT. THAT UPPER LEVEL
LOW WILL FINALLY START TO MAKE THE TURN EAST...PUTTING THE REGION
IN A STRONGLY DIFFLUENT FLOW ALOFT. AS THIS OCCURS...A STRONG
SOUTHERLY LOW LEVEL JET WILL DEVELOP AND NOSE INTO THE MISSOURI
OZARKS. THE LOW LEVEL JET WILL INTERSECT THAT FRONTAL BOUNDARY AT
A FAIRLY GOOD ANGLE RESULTING IN STRONG LOW LEVEL ASCENT. BY LATE
TONIGHT...WE WILL ALSO START TO BE INFLUENCED BY AN AGEOSTROPHIC
RESPONSE TO A JET STREAK. THIS WILL RESULT IN DEEP UPWARD OMEGA
THROUGH THE ENTIRE ATMOSPHERIC COLUMN. BY THIS TIME...THE
ATMOSPHERE WILL BE PLENTY MOIST WITH PRECIPITABLE WATERS AROUND AN
INCH AND A HALF. THROW IN SOME INSTABILITY AND YOU HAVE GOT THE
INGREDIENTS FOR VERY HEAVY RAINFALL. UNFORTUNATELY...TONIGHT IS
JUST THE START.
IN ADDITION TO THE HEAVY RAINFALL...WE WILL HAVE TO CLOSELY
MONITOR THE THREAT FOR SEVERE THUNDERSTORMS. THAT SURFACE LOW WILL
BEGIN TO TRACK UP ALONG THE FRONT AS THAT UPPER LEVEL LOW TAKES
THE TURN EAST. LOW LEVEL MOISTURE TRAJECTORIES WILL FAVOR
CONTINUED MOISTURE ADVECTION TONIGHT WITH SURFACE DEW POINTS
SURGING INTO THE 50S AREAWIDE...WITH A FEW AREAS NEAR THE ARKANSAS
BORDER POSSIBLY APPROACHING 60. SHEAR WILL BE A NO BRAINER WITH 0
TO 6 KM BULK SHEAR VALUES IN THE 50 TO 70 KNOT RANGE. LOW LEVEL
SHEAR WILL ALSO BE IMPRESSIVE AS THAT LOW LEVEL JET GETS CRANKING
WITH 0 TO 1 KM BULK SHEAR VALUES IN THE 30 TO 40 KNOT RANGE.
NEEDLESS TO SAY...THE SHEAR WILL SUPPORT STORM ROTATION.
THE TWO BIG QUESTION MARKS REGARDING THE SEVERE POTENTIAL FOR
TONIGHT WILL BE THE AMOUNT OF INSTABILITY AVAILABLE AND WHETHER OR
NOT STORMS WILL BE SURFACE BASED. STORMS FROM THIS MORNING INTO
EARLY THIS EVENING WILL UNDOUBTEDLY BE ELEVATED. HOWEVER...
INCREASING LOW LEVEL MOISTURE WILL SUPPORT SOURCE PARCELS MUCH
CLOSER TO THE SURFACE LATE THIS EVENING AND OVERNIGHT. FORECAST
SOUNDINGS INDICATE SOURCE PARCELS ACROSS SOUTH CENTRAL MISSOURI
AROUND 900 MB...WHICH IS A LITTLE TOO CLOSE FOR COMFORT TO RULE
OUT TORNADO POTENTIAL. WHETHER SURFACE BASED OR NOT...INSTABILITY
LOOKS FAIRLY MARGINAL WITH MUCAPES ON THE ORDER OF 400 TO 800
J/KG. IF MORE INSTABILITY CAN BE REALIZED AND ESPECIALLY IF STORMS
CAN BECOME SURFACE BASED...THE TORNADO THREAT WOULD INCREASE.
WOULD ALSO EXPECT A STRAIGHT LINE WIND THREAT GIVEN STRONG
MOMENTUMS JUST OFF THE DECK...ESPECIALLY WITH ANY LINE SEGMENTS.
A LARGE HAIL THREAT DOES ALSO EXIST...ESPECIALLY WITH ANY
SUPERCELLS THAT CAN GET ESTABLISHED. INTERESTED PARTIES SHOULD
CLOSELY MONITOR THIS CONDITIONAL SEVERE WEATHER THREAT THROUGHOUT
THE DAY AND INTO TONIGHT.
THAT FRONT WILL START TO MAKE SLOW PROGRESS SOUTHEAST STARTING
LATE TONIGHT AS THAT SURFACE LOW EXITS THE AREA. THE FRONT WILL
ONLY CRAWL TO THE SOUTHEAST AS SEVERAL UPPER LEVEL AND SURFACE
WAVES MOVE NORTHEAST ACROSS THE REGION. AM STILL PREFERRING THE
SLIGHTLY FASTER WRF/ECMWF AS BOTH OF THESE MODELS ARE HANDLING THE
UPPER LEVEL ENERGY BETTER WITH RESPECT TO THE LONG WAVE PATTERN.
THEREFORE EXPECT THE HEAVY RAIN THREAT TO START EXITING SOUTH
CENTRAL MISSOURI LATE TUESDAY NIGHT. WITH MANY OF THE ABOVE
MENTIONED INGREDIENTS REMAINING IN PLACE FOR HEAVY RAINFALL...WE
ARE SETTING OURSELVES UP FOR A SERIOUS FLOODING SITUATION ACROSS
PORTIONS OF THE MISSOURI OZARKS. WILL OBVIOUSLY BE CONTINUING THE
FLASH FLOOD WATCH. WE WILL ALSO STILL NEED TO WATCH SOUTH CENTRAL
MISSOURI FOR STRONG TO SEVERE STORM POTENTIAL ON TUESDAY AS THEY
WILL STILL BE IN THE WARM SECTOR FOR AT LEAST A PORTION OF THE
DAY.
THE UPPER LEVEL FLOW WILL TRANSITION FROM NORTHWESTERLY TO MORE
WESTERLY TOWARDS THE END OF THE WORK WEEK. EMBEDDED UPPER LEVEL
RIPPLES IN THE FLOW WILL ONLY PROVIDE A MARGINAL CHANCE FOR
PRECIPITATION AT BEST. THE BETTER CHANCE FOR PRECIPITATION STILL
APPEARS TO BE NEXT WEEKEND AS THE HEMISPHERIC PATTERN WILL SUPPORT
BETTER DIGGING OF ENERGY ACROSS THE CENTRAL UNITED STATES. SHOULD
SEE A WARMING TREND LATE THIS WORK WEEK WITH AT LEAST SLIGHTLY
COOLER TEMPERATURES NEXT WEEKEND.
SCHAUMANN
&&
.AVIATION...
FOR THE 06Z TAF PACKAGE...PRIMARY CONCERN FOR THE NEXT FEW HOURS
IS LOW LEVEL WIND SHEAR WITH STRENGTHENING LOW LEVEL JET AND
DEVELOPMENT OF SCT SHRA/TSRA ACROSS THE REGION AFTER 10Z. WITH
PERSISTENT SOUTHEAST FLOW...CIG RESTRICTIONS WILL BE TOUGH TO COME
BY OUTSIDE OF CONVECTIVE DEVELOPMENT. HAVE TEMPO FOR CONVECTION AND
MVFR VIS/CIG AT BOTH TAF SITES AFTER 12Z. CURRENT INDICATIONS ARE
THAT CONVECTION SHOULD BE CLOSE TO THE TAF SITES AROUND MIDDAY...
BUT LIKELY LIFTING JUST TO THE NORTH AND HAVE BACKED OFF MENTION
OF PRECIP THROUGH THE AFTERNOON. SOUTHEAST WINDS WILL BE RATHER
GUSTY DURING THE DAY MONDAY. CONDITIONS WILL RAPIDLY DETERIORATE
MONDAY EVENING AS STRONG LIFT SPREADS OVER THE REGION. HAVE
INTRODUCED MVFR VIS/CIG ALONG WITH THUNDER...WITH IFR NOT TOO FAR
OFF AS WINDS VEER TO A MORE SOUTHERLY OR SOUTHWESTERLY DIRECTION
AS A COLD FRONT APPROACHES. PROLONGED IFR APPEARS LIKELY FOR
SEVERAL HOURS JUST BEYOND THE VALID TAF PERIOD.
GAGAN
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH TUESDAY
EVENING FOR MOZ055>058-066>071-077>083-088>098-101>106.
KS...FLASH FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH TUESDAY
EVENING FOR KSZ073-097-101.
&&Hazardous weather outlook, Mar 17, 5:59 AM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 559 AM CDT MON MAR 17 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 559 AM CDT MON MAR 17 2008 ...SEVERE THUNDERSTORMS AND FLOODING POSSIBLE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. NON THUNDERSTORM WIND GUSTS GREATER THAN 30 MPH CAN BE EXPECTED TODAY ACROSS MUCH OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED THIS MORNING MAINLY NORTH OF HIGHWAY 60 AND WEST OF HIGHWAY 65. HAIL TO THE SIZE OF QUARTERS WILL BE POSSIBLE WITH THE STRONGER STORMS. OTHER THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EARLY THIS EVENING FROM SOUTHEAST KANSAS ACROSS CENTRAL MISSOURI. THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL AND FLASH FLOODING. HAIL TO THE SIZE OF PENNIES WILL ALSO BE POSSIBLE. THUNDERSTORMS WILL CONTINUE OVERNIGHT ALONG AND BEHIND A SURFACE FRONT WHICH WILL SLOWLY SAG SOUTHEAST TO NEAR THE INTERSTATE 44 CORRIDOR BY DAYBREAK. HAIL TO THE SIZE OF QUARTERS...WIND GUSTS TO 60 MPH AS WELL AS TORRENTIAL RAINFALL AND FLOODING WILL BE THE MAIN THREATS WITH THESE STORMS. OTHER THUNDERSTORMS MAY DEVELOP ACROSS OKLAHOMA AND ARKANSAS AND SHIFT NORTHEAST INTO SOUTHERN MISSOURI FROM LATE THIS EVENING INTO THE OVERNIGHT HOURS. HAIL TO THE SIZE OF GOLF BALLS...WIND GUSTS TO 70 MPH AND HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGEST STORMS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE SOUTH OF A JOPLIN TO CONWAY IN LACLEDE COUNTY TO ROUND SPRING IN SHANNON COUNTY LINE. THE THREAT FOR TORNADOES WOULD INCREASE ACROSS SOUTHERN MISSOURI IF STORMS CAN BECOME SURFACE BASED AND GREATER INSTABILITY DEVELOPS ACROSS THE AREA. INTERESTED PARTIES SHOULD CLOSELY MONITOR THIS CONDITIONAL SEVERE WEATHER THREAT THROUGHOUT THE DAY AND INTO TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WITH TORRENTIAL RAINFALL WILL CONTINUE ACROSS MUCH OF THE MISSOURI OZARKS ON TUESDAY AND TUESDAY NIGHT AS THAT FRONT CONTINUES TO SLOWLY MOVE SOUTHEAST. WIDESPREAD FLOODING APPEARS LIKELY...ESPECIALLY ACROSS SOUTH CENTRAL MISSOURI. PLEASE REFER TO THE LATEST FLASH FLOOD WATCH FOR THE LATEST DETAILS REGARDING THE INCREASING THREAT FOR SERIOUS FLOODING ACROSS PORTIONS OF THE OUTLOOK AREA. A FEW STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS SOUTH CENTRAL MISSOURI ON TUESDAY...ESPECIALLY IF THAT FRONT IS SLOWER TO MOVE OUT OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING AND OVERNIGHT...ESPECIALLY SOUTH OF A JOPLIN TO CONWAY IN LACLEDE COUNTY TO ROUND SPRING IN SHANNON COUNTY LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Special weather statement, Mar 17, 5:53 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 553 AM CDT MON MAR 17 2008 KSZ097-101-MOZ088-171130- CRAWFORD KS-CHEROKEE KS-JASPER MO- 553 AM CDT MON MAR 17 2008 ...SIGNIFICANT WEATHER ALERT FOR CHEROKEE...SOUTHEASTERN CRAWFORD AND WESTERN JASPER COUNTIES UNTIL 630 AM CDT... AT 552 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF COLUMBUS TO JOPLIN...MOVING NORTHEAST AT 40 MPH. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. TERRY
Special weather statement, Mar 17, 6:23 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 623 AM CDT MON MAR 17 2008 MOZ081-082-092-171200- WRIGHT MO-TEXAS MO-LACLEDE MO- 623 AM CDT MON MAR 17 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN WRIGHT...NORTHWESTERN TEXAS AND SOUTHEASTERN LACLEDE COUNTIES UNTIL 700 AM CDT... AT 621 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES NORTH OF HARTVILLE...OR 20 MILES SOUTHEAST OF LEBANON...MOVING NORTHEAST AT 45 MPH. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. TERRY
Special weather statement, Mar 17, 6:24 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 624 AM CDT MON MAR 17 2008 MOZ079-080-171200- POLK MO-DALLAS MO- 624 AM CDT MON MAR 17 2008 ...SIGNIFICANT WEATHER ALERT FOR EAST CENTRAL POLK AND SOUTHERN DALLAS COUNTIES UNTIL 700 AM CDT... AT 621 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF PLEASANT HOPE...OR 10 MILES SOUTHWEST OF BUFFALO...MOVING NORTHEAST AT 50 MPH. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. TERRY
Local storm report, Mar 17, 6:39 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
639 AM CDT MON MAR 17 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0616 AM HAIL 3 E PITTSBURG 37.41N 94.65W
03/17/2008 E0.70 INCH CRAWFORD KS AMATEUR RADIO
DIME SIZE HAIL
&&
LDSpecial weather statement, Mar 17, 6:41 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 641 AM CDT MON MAR 17 2008 KSZ073-097-MOZ066-077>079-089-171215- BOURBON KS-CRAWFORD KS-DADE MO-BARTON MO-POLK MO-CEDAR MO-VERNON MO- 641 AM CDT MON MAR 17 2008 ...SIGNIFICANT WEATHER ALERT FOR BARTON...BOURBON...CEDAR...NORTHERN CRAWFORD...NORTHERN DADE...SOUTHERN VERNON AND WESTERN POLK COUNTIES UNTIL 715 AM CDT... AT 636 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FROM 9 MILES NORTHWEST OF GIRARD TO 15 MILES SOUTHWEST OF BOLIVAR...MOVING NORTH AT 45 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. TERRY
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 7:13 AM CDT | Severe Thunderstorm Warning | SGF | Dent | 26 min |
| Mar 17, 7:18 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Maries, Miller, Pulaski | 42 min |
| Mar 17, 11:01 AM CDT | River Flood Warning | SGF | Shannon | 62 hr |
| Mar 17, 11:01 AM CDT | River Flood Warning | SGF | Stone | 3 days |
| Mar 17, 11:01 AM CDT | River Flood Warning | SGF | Ozark | 58 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.